Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of Viraday
Jan 3, 2009

I recentlty tested positive and am using Viraday for about 45 days.The impaired concentration effect is not going away and leading me to depression. Is there any alternative. My viral load is <50 and CD4 134 about 15 days back

Response from Dr. Young

Thanks for your post.

The psychological and nervous system side effects of efavirenz (part of Viraday and Atripla) are well characterized (and the subject of a lot of discussion on our forum). They include the impaired concentration and mood problems that you describe. It's unusual for the side effects to persist past 3-4 weeks, and most persons have them subside entirely within a couple of weeks.

Since you're having symptoms 6 weeks into treatment, I'd be concerned that your in the minority of patients who might benefit from changing the efavirenz component to another-- either nevirapine (Viramune) or a boosted protease inhibitor.

I'd strongly recommend that you let your doctor know about your symptoms and discuss how to best handle your treatment.

Best of health to you.

BY



Previous
just started taking atripla
Next
CD4, CD4% and Copies: when should i start the treatment ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement